MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE EPIC¿ VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC - MAPLE GROVE EPIC¿ VASCULAR; STENT, ILIAC
Model Number H74939200078070
Medical Device Problem Codes Bent (1059); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was not received for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that deployment difficulties and stent damage occurred.The 99% stenosed and moderately tortuous target lesion was located in the upper arm.Percutaneous transluminal angioplasty was being performed; an unknown manufacturer¿s guidewire crossed the lesion via the veinous antegrade approach.Pre-dilation was performed with a non bsc balloon catheter, however, dilation was not satisfactory and a 7x80x75mm epic¿ vascular stent was advanced.During deployment of the epic¿ stent, the physician experienced deployment difficulty in the handle's deployment dial.The stent opened 2-3cm from the tip and the physician then deployed the stent with tension by pulling.The stent deployed with about 2 struts bent inward.Angiography was performed and flow was limited, subsequently a non bsc balloon catheter was delivered but it was unable to pass through the epic¿ vascular stent.Dilation was then performed inside the epic¿ vascular stent with another non bsc balloon catheter.Stent in stent placement was performed using a 6x24mm wallstent.Flow was recovered following post dilation and the procedure was completed.No patient complications were reported.

Brand Name
EPIC¿ VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6540866
Report Number2134265-2017-04135
Device Sequence Number16331145
Product Code NIO
UDI-Device Identifier08714729805533
UDI-Public(01)08714729805533(17)20211109(10)0019949685
Combination Product (Y/N)N
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2021
Device Model NumberH74939200078070
Device Catalogue Number39200-07807
Device Lot Number0019949685
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2017
Initial Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;